MAUDE Adverse Event Report: MEDTRONIC, INC. ONYX FRONTIER¿; CORONARY DRUG-ELUTING STENT

MEDTRONIC, INC. ONYX FRONTIER¿; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG27522UX
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
Delivery of a 7 french guide catheter extension into the proximal right coronary artery segment.Subsequent attempts to deliver a stent were unsuccessful.In retrieving the on deployed stent, it became apparent that the stent stripped off of the balloon likely due to an interaction between the proximal stent edge and the guide extension tip.Attempts to advance balloons through the uninflated stent, which was trapped along the ostium of the right coronary artery, were unsuccessful.They were thereafter able to get femoral artery access and snare the stent but attempts to remove the snared dislodged stent were unsuccessful, and it became apparent that the coronary angioplasty wire was pinned in the right coronary artery.Surgeon attempted to fragment the wire with a cutting balloon, but this proved unsuccessful.Surgeon lastly attempted to cut the wire with a bioptome device but was unable to make contact with the wire floating in the aorta.Fortunately, the patient remained remarkably stable.The right coronary artery remained widely patent, including the distal angioplasty site.At this point, given the inability to free the pinned wire through percutaneous means, cardiothoracic surgery was consulted and kindly brought the patient to the operating room.
 
Event or Problem Description

Brand Name
ONYX FRONTIER¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC, INC.
710 medtronic parkway
minneapolis MN 55432
MDR Report Key24625776
Report Number24625776
Device Sequence Number15625533
Product Code NIQ
UDI-Device Identifier00763000511401
UDI-Public(01)00763000511401
Combination Product (Y/N)N
Initial Reporter StateME
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
Report Date (Section F) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG27522UX
Device Catalogue NumberONYXNG27522UX
Device Lot Number0013087993
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer03/18/2026
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date03/26/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale
Patient Weight107 KG
Date Report Sent to FDA03/12/2026